Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 201, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 21, 2008, 10:03 PM CDT for Osage County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2008, 10:03 PM CDT (03:03 UTC)
- Expired
- Apr 21, 2008, 10:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Osage County, OK
The radar
The Wichita radar (KICT), 115 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 7:03 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 3.1 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1716 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1734 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 220302
SVRTSA
OKC113-220330-
/O.NEW.KTSA.SV.W.0201.080422T0303Z-080422T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1003 PM CDT MON APR 21 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN OSAGE COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 1030 PM CDT
* AT 1000 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED NEAR GRAINOLA...MOVING NORTHEAST
AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3699 9630 3690 9648 3691 9670 3700 9673
3701 9630
TIME...MOT...LOC 0303Z 230DEG 19KT 3697 9662
$$1 follow-up statement
000
WWUS54 KTSA 220327
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1027 PM CDT MON APR 21 2008
OKC113-220337-
/O.EXP.KTSA.SV.W.0201.000000T0000Z-080422T0330Z/
OSAGE OK-
1027 PM CDT MON APR 21 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OSAGE COUNTY EXPIRES
AT 1030 PM CDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3699 9630 3690 9648 3691 9670 3700 9673
3701 9630
TIME...MOT...LOC 0327Z 230DEG 19KT 3705 9650
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 9:05 PM CDT, 58 minutes earlier.
Area forecast discussion, Apr 21, 9:05 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 905 PM CDT MON APR 21 2008 .DISCUSSION... UPDATED ZONES REFLECT ADDITION OF TORNADO WATCH 212 FOR OKFUSKEE AND CREEK COUNTIES...PREVIOUS SVR WATCH REMAINS IN EFFECT. BOTH WATCHES WILL EXPIRE AT 07Z. OTHERWISE...REST OF FORECAST LOOKS GOOD WITH ONLY A FEW TEMPERATURE TWEAKS MADE BASED ON DEWPOINT TRENDS. UPDATED ZFP/PFM/AFM ALREADY SENT. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...23
Hazardous weather outlook, Apr 21, 5:00 PM CDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 PM CDT MON APR 21 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 PM CDT MON APR 21 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THROUGH TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTH OF INTERSTATE 40. ONSET...AFTER 7 PM. DISCUSSION... ISOLATED THUNDERSTORMS MAY DEVELOP EARLY THIS EVENING ALONG A SLOW MOVING COLD FRONT AND TRACK INTO NORTHEAST OKLAHOMA AFTER SUNSET. THE LARGEST UNCERTAINTY IN THIS SCENARIO REMAINS THE STRENGTH OF THE CAP ACROSS THE AREA...HOWEVER INSTABILITY AND SHEAR PARAMETERS WILL SUPPORT A QUICK TRANSITION FROM STORM DEVELOPMENT TO SEVERE WEATHER. VERY LARGE HAIL IS POSSIBLE WITH ANY STORMS THAT DEVELOP THIS EVENING. THUNDERSTORM COVERAGE WILL EXPAND ALONG THE COLD FRONT ACROSS EASTERN KANSAS...AND BUILD SOUTHWARD INTO NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS LATER TONIGHT. THESE STORMS WILL ALSO POSE A RISK OF SEVERE HAIL...THOUGH THEY ARE LIKELY TO BE LESS INTENSE THAN ANY STORMS WHICH FORM DURING THE EARLY EVENING HOURS. THE POTENTIAL FOR ISOLATED SEVERE WEATHER WILL BE MAINTAINED THROUGH THE OVERNIGHT HOURS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED...PRIMARILY OVER NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY AND SUNDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORMS WILL BE ONGOING TUESDAY AND CONTINUE THROUGH THE DAY AS A COLD FRONT MOVES SLOWLY ACROSS THE AREA. THIS SAME FRONTAL BOUNDARY WILL RETURN NORTHWARD LATE WEDNESDAY...AND PROVIDE A FOCUS FOR STORM ACTIVITY ACROSS THE AREA WEDNESDAY NIGHT INTO THURSDAY. ADDITIONAL ROUNDS OF STORMS ARE POSSIBLE BOTH THURSDAY AND FRIDAY EVENING... WITH A COLD FRONT CLEARING THE AREA BY SATURDAY WITH A DRY WEEKEND EXPECTED. SEVERE WEATHER POTENTIAL WILL EXIST WITH ANY STORM ACTIVITY THIS WEEK GIVEN THE ABUNDANT INSTABILITY. WIND FIELDS WILL BE MARGINAL EARLY THIS WEEK...HOWEVER THEY WILL IMPROVE BY WEDNESDAY NIGHT THROUGH FRIDAY WHICH WOULD SUPPORT A RISK OF MORE SIGNIFICANT SEVERE WEATHER. EMERGENCY MANAGEMENT PLANNING STATEMENT... SIGNIFICANT SEVERE WEATHER EPISODES TYPICALLY INCREASE DURING THE LAST WEEKS OF APRIL INTO THE EARLY PORTION OF MAY. MAKE SURE YOUR SEVERE WEATHER ACTION PLANS ARE IN ORDER. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Apr 21, 9:31 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
931 PM CDT MON APR 21 2008
OKZ054-220300-
OSAGE OK-
931 PM CDT MON APR 21 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1000 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHWESTERN OSAGE
AT 931 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
KAY COUNTY...MOVING NORTHEAST AT 25 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3699 9661 3685 9676 3698 9675 3701 9674
3700 9661
TIME...MOT...LOC 0231Z 221DEG 20KT 3693 9676The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 6:51 AM CDT | Special Weather Statement | TSA | Craig | 39 min |
| Apr 22, 7:27 AM CDT | Severe Thunderstorm Warning | TSA | Craig | 33 min |
| Apr 22, 8:06 AM CDT | Special Weather Statement | TSA | Craig | 39 min |
| Apr 22, 8:45 AM CDT | Special Weather Statement | TSA | Delaware | 30 min |
| Apr 22, 9:14 AM CDT | Special Weather Statement | TSA | Delaware | 46 min |
| Apr 22, 12:42 PM CDT | Special Weather Statement | TSA | Cherokee | 48 min |
| Apr 22, 1:58 PM CDT | Special Weather Statement | TSA | Rogers | 62 min |
| Apr 22, 2:01 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 59 min |
| Apr 22, 3:23 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Sequoyah | 67 min |
| Apr 22, 3:48 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Muskogee, Sequoyah | 57 min |
| Apr 22, 3:49 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Pittsburg | 56 min |
| Apr 22, 4:17 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 58 min |
| Apr 22, 4:28 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Sequoyah | 62 min |
| Apr 22, 4:46 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee | 47 min |
| Apr 22, 4:48 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 57 min |
| Apr 22, 5:08 PM CDT | Flash Flood Warning | TSA | McIntosh | 4 hr |
| Apr 22, 5:11 PM CDT | Flash Flood Warning | TSA | Adair, Sequoyah | 4 hr |
| Apr 22, 5:13 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Sequoyah | 62 min |
| Apr 22, 5:21 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore | 54 min |
| Apr 22, 6:08 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Pittsburg | 67 min |
| Apr 22, 6:11 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 64 min |
| Apr 22, 6:17 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Wagoner | 38 min |
| Apr 22, 6:31 PM CDT | Flash Flood Warning | TSA | Haskell, Latimer | 4 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.